MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112670
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862); Prolapse (2475)
Date of Event 09/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol bard flat mesh device may have caused or contributed to the reported events.Adhesion is a known inherent risk of surgery and is listed in the instructions-for-use as a possible complication.Fistula formation is a known inherent risk of surgery and is listed in the instructions-for-use as a possible adverse reaction.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Per information provided by the patient's attorney, medical records & product id page: on (b)(6) 2000: the patient was diagnosed with vaginal prolapse, urinary incontinence and underwent an abd sacrocolpopexy with implant of a bard/davol flat mesh.On (b)(6) 2001: the patient was diagnosed with vaginal prolapse and underwent a revision procedure, anterior colporrhaphy, anterior repair, laparotomy and lysis of adhesions.On (b)(6) 2016: the patient was diagnosed with a colovaginal fistula and underwent an exploratory laparotomy with takedown and repair of colovaginal fistula, sigmoid colon, small bowel resection, removal of the bard/davol flat mesh, repair of incarcerated hernia and an incidental appendectomy.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8741441
Report Number1213643-2019-05537
Device Sequence Number19230239
Product Code FTL
UDI-Device Identifier00801741016523
UDI-Public(01)00801741016523
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112670
Device Lot Number43KJD293
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR